MAUDE Adverse Event Report: Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products PHYT Slides; In-Vitro Diagnostics

Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products PHYT Slides; In-Vitro Diagnostics
Catalog Number 8298671
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros phenytoin (phyt) results were obtained from a vitros therapeutic drug monitoring performance verifier (tdm pv) fluid, and lower than expected vitros phyt results were obtained from a non-vitros mas fluid using vitros phyt slide lot: 2631-0202-6006 on a vitros 4600 chemistry system.Mas level 2 lot: ocr27042 results of 12.66, 12.36, 11.68, 12.43, 11.94, 12.64, 10.24 ug/ml versus the expected result of 16.3 ug/ml (midpoint of range of means) tdm pviii lot: u3323 results of 35.3 and 35.6 ug/ml versus the expected result of 28.4 ug/ml (midpoint of range of means) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros phyt results were obtained from a non-patient quality control fluid.There were no allegations of patient harm as a result of this event.This report is number eight of nine mdrs for this event.Nine 3500a forms are being submitted for this event as nine devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros phenytoin (phyt) results were obtained from a vitros therapeutic drug monitoring performance verifier (tdm pv) fluid, and lower than expected vitros phyt results were obtained from a non-vitros mas fluid using vitros phyt slide lot: 2631-0202-6006 on a vitros 4600 chemistry system.The assignable cause of the event cannot be determined.Historical vitros phyt lot: 2631-0202-6006 quality control (qc) results were within expectation leading up to the initial event, indicating that the reagent did not likely contribute to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phyt slide lot: 2631-0202-6006.A calibration related issue is not a likely contributor to the initial event, as lower than expected mas qc results were obtained on this calibration that had historically performed as expected.Additionally, the customer restored and continued to use this calibration successfully until moving into a new reagent lot.The most recent calibration for vitros phyt lot: 2631-0202-6006 event cannot be confirmed or ruled out as a contributor to the event, as the tdm pv ii fluids and the mas level 1 and level 2 qc fluids were acceptable, while the tdm pvi and pviii results were outside the rom.No additional troubleshooting was performed on this calibration as the customer restored their previous calibration.An issue with the quality control fluids in use at the time of the event cannot be confirmed or ruled out as a contributor to the event.It was noted that for one instance where an unexpected mas level 2 result was obtained that the customer repeated the qc fluid approximately 30 minutes after the initial result was obtained, and this repeat result was within the rom.As this fluid was repeated successfully with no other actions performed on the analyzer, it is possible that the unexpected result was isolated to the fluid in use, although this could not be confirmed.The customer did not repeat the mas fluids any of the other days when the vitros phyt results were outside the pi rom, therefore a fluid related issue cannot be confirmed or ruled out as a contributor to the event.An issue with the iwf fluid in use was not a likely contributor to the event.Multiple results were unexpected when using iwf lot: r3560 that had shown acceptable historical performance.Additionally, mas qc results were within expectation using the new iwf lot: a3987 and calibration curve 3995, while the vitros tdm pv results were higher than expected with using this iwf lot and calibration.No further troubleshooting was performed using iwf lot: a3987.No precision testing was performed on the vitros 4600 system to rule out an analyzer issue.However, as historical qc for vitros phyt lot: 2631-0202-6006 was acceptable, and an alternate vitros phyt lot was performing acceptably, there is no indication of an analyzer malfunction.

Brand Name
VITROS Chemistry Products PHYT Slides
Common Device Name
In-Vitro Diagnostics
Manufacturer (Section D)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics, Inc.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key50715269
Report Number1319809-2026-00129
Device Sequence Number10696298
Product Code DIP
UDI-Device Identifier10758750004690
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8298671
Device Lot Number2631-0202-6006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown